Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes abdominal pain and burning sensation under the ribs? - Online Doctor Chats

Date : 05-Mar-2014
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor:How can I help you?
User:Hi, I am a 27 year old (F). I have a dull, continuous pain in my abdomen area - for 4-5 days now. I have normal bowel movements, and no instances of vomiting, nausea, or diarrhoea. However, the pain does not subside for days together. The last time this happened (last month), the doctor mentioned that it may be a case of intestinal spasm or a minor case of stones. He ruled out appendix issues. I was prescribed a dosage of Cyclopam, Digene, and Pantadoc. The pain subsided in a day or two. This month, the pain began once again and subsided when I took the same medicines. I do have a hectic job, and may have ignored some essentials (less water, sedentary lifestyle...). Just wanted to know if it is a simple case or whether there is some underlying issue...
Doctor:Give me a minute as I read this post.
Doctor:Can you specify the location of pain?
Doctor:in relation to the umbilicus.
User:below the ribs... the intestinal area, not limited to the stomach
Doctor:Is it on the right or left side?
User:both, not only stomach
User:i did feel a slight burning sensation
User:for a couple of days
Doctor:May I know if you had undergone tests the last time you consulted doctor?
User:he did not recommend any tests, just asked me which area hurt, and did a basic checkup there itself
Doctor:May I know what specialty doctor did you consult?
Doctor:Are you on any other medicines besides those three - including pain killer or antibiotic?
User:general medicine
User:no other tablets
User:no known allergies
Doctor:Are you able to pass stools normally?
User:yes, everything is normal
Doctor:let me brief you.
Doctor:The location of pain and description of pain doesn't seem related to urinary stones.
Doctor:Most likely the condition is related to hyeracidity and indigestion concerns.
User:yes, i had been living off things like XXXXXXX and coffee for a few days ...
Doctor:I would treat you with proton pump inhibitor like pantodac for 2-3 weeks regularly along with less spicy diet restriction.
User:ok, less spicy/oily diet
Doctor:Yes, a dietary restriction along with pantodac.
User:when do i take pantodac? before meals right? morning and night?
Doctor:If the pain is severe and not getting relieved, I would perform an ultrasound scan and endoscopy for evaluation.
Doctor:You should take the medicine half an hour before food.
Doctor:If you have 40mg tablets, then once a day is enough.
User:okay... the pain has subsided now after taking pantodac for 2 days. but i would like to avoid this issue from recurring
User:for 4-5 days, i was uncomfortable... not too sever pain, but it still prevented me from a normal life
User:i will take the pantodac as per your recommendation
User:thank you
Doctor:Plan to visit a gastroenterologist if you don't feel much improvement.
Doctor:Do you have any other questions?
User:alright, will do.
User:the intestinal spasm as mentioned by the previous doctor
User:any preventive measures?
Doctor:Hyperacidity presents with various symptoms; but based on your description I don't feel they are due to spasms.
Doctor:Again recurring intestinal spasms are not normal.
Doctor:Moreover I do not wish you be treated symptomatically.
Doctor:Please visit a gastroenterologist for detailed evaluation
Doctor:if pantop and life style changes don't help you much.
User:okay, will do, thank you very much
Doctor:Thanks for consulting me.
Doctor:Bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor